Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 6, 2001, 2:35 PM CDT for Livingston Parish, Louisiana. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 2:35 PM CDT (19:35 UTC)
- Expired
- Jun 6, 2001, 4:30 PM CDT
- In force
- 115 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Livingston Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 061934 FFWNEW LAC063-062130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 235 PM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... LIVINGSTON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF DENHAM SPRINGS * UNTIL 430 PM CDT * AT 230 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN OVER LIVINGSTON PARISH. THIS ACTIVITY WAS MOVING TOWARD THE NORTH AT 20 MPH. RADAR ESTIMATES HAVE INDICATED THAT AROUND 4 TO 6 INCHES HAVE RAIN HAVE FALLEN IN THIS AREA SINCE 1100 AM. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE THROUGH 430 PM. LIVINGSTON SHERIFFS OFFICE HAVE INDICATED THAT A NUMBER OF ROADS ARE CLOSED ACROSS THE PARISH DUE TO STREET FLOODING. EVEN THOUGH MUCH OF THE RAIN HAS WEAKENED...RUNOFF FROM PREVIOUS STORMS MAY CAUSE FLOODING OF OTHER ROADS...STREETS AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 1:50 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 6, 1:50 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 150 PM CDT WED JUN 6 2001 REMNANTS OF ALLISON SPREADING SWATHS OF SQUALLS AND HEAVY RAINFALL ACROSS SOUTHEAST LOUISIANA THIS AFTERNOON. RAINFALL/SEVERE WEATHER FOCUS NOW ACROSS THE EASTERN TWO THIRDS OF THE CWA EARLY THIS AFTERNOON. A LOOK AT 250 MB PATTERN FROM AVN 12Z RUN SHOWS ITS JET MAX DEPICTION FOR 18Z TODAY IS LINING UP WELL WITH THE HEAVIEST RAINFALL/STRONGEST STORMS FROM TERREBONNE PARISH EXTENDING NORTH TO WASHINGTON PARISH. SOME RAINFALL TOTALS FOR THE PERIOD FROM 7PM TUE NIGHT TO 1 PM WEDNESDAY ARE BTR-AIRPORT (4.91 INCHES)...MSY-AIRPORT (3.69 INCHES)...NEW ORLEANS AUDUBON PARK (3.98 INCHES)...NEW ORLEANS LAKEFRONT AIRPORT (3.59 INCHES)...SLIDELL AIRPORT/NWSFO (5.49 INCHES) AND MCCOMB AIRPORT (3.11 INCHES). NOW THAT THE PRECIPITATION/STORM EVENT HAS BEGAN THE FORECAST QUESTION IS NOW WHEN WILL THE AREA SEE THE UNSETTLED PATTERN END. FROM THE VERIFICATION OF THE AVN 12Z RUN 250 MB PATTERN WILL KEEP LIKELY POPS IN THROUGH FRI AS A SERIES OF 40 KT JET MAXES SWEEP ACROSS THE AREA FROM SW TO NE. THE SURFACE PATTERN SHOWS AN INVERTED TROUGH RUNNING W TO E FROM E CENTRAL TEXAS INTO CENTRAL ALABAMA AS REMNANTS OF ALLISON DECAY THROUGH FRIDAY. THIS SHOULD PROVIDE A FOCUS FOR LOWER TO MID 70 DEGREE DEWPOINT POOLING THROUGH FRIDAY NIGHT WITH FAVORABLE JET DYNAMICS ALOFT TO SUPPORT ADDITIONAL THUNDERSTORM DEVELOPMENT. SOME CONCERNS WITH THE AVN THU NIGHT POPS AS THE AVN DROPS POPS TO 30 TO 50 PERCENT RANGE. CAN'T JUSTIFY THIS FROM AVN JET STRUCTURE...SURFACE BOUNDARY...AND UPPER LEVEL DIVERGENT WIND PATTERN SO WILL ALSO LEAN TOWARD THE HPC DISCUSSION AND PREVIOUS FORECAST PACKAGE FOR 60 POPS THU NIGHT AND FRI. WILL EXTEND PRECIPITATION THROUGH SUNDAY WITH SCATTERED WORDING. WILL ADJUST DAYTIME HIGHS LOWER TO THE LOWER 80S DUE TO CLOUD AND RAINFALL COVERAGE BUT WILL LEAVE OVERNIGHT LOWS LOWER TO MID 70S. WILL DROP COASTAL FLOOD WATCH AS HIGH TIDES OCCURRED THIS MORNING BUT ALL OTHER ADVISORIES AND WATCHES WILL REMAIN INTACT. KMCB 70/81/69/82 9766 KBTR 72/82/71/83 9766 KMSY 75/82/73/83 8766 8 KGPT 73/82/73/82 7766 .NEW...SCA FROM KPQL TO THE ATCHAFALAYA BAY OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS LA...FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLOOD WATCH MSZ068>071. 13
In the hours before
Local storm report, Jun 6, 1:19 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
119 PM CDT WED JUN 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM PONCHATOULA LA WIND DAMAGE
06/06/01 TANGIPAHOA SEVERAL TREES BLOWN DOWN.
REPORTED BY LAW ENFORCEMENT
1235 PM RACELAND LA WIND DAMAGE
06/06/01 LAFOURCHE POWER LINES BLOWN DOWN.
WIND DAMAGE TO ROOFS OF
SEVERAL HOUSES. REPORTED BY
PARISH EMERGENCY
MANAGEMENT.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:14 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| Jun 6, 10:40 AM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 20 min |
| Jun 6, 11:00 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 30 min |
| Jun 6, 11:15 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles | 30 min |
| Jun 6, 11:39 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena | 2 hr |
| Jun 6, 11:40 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 35 min |
| Jun 6, 12:30 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 3 hr |
| Jun 6, 12:55 PM CDT | Flash Flood Warning | LIX | Tangipahoa | 110 min |
| Jun 6, 12:57 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 33 min |
| Jun 6, 1:15 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 30 min |
| Jun 6, 1:36 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 24 min |
| Jun 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 51 min |
| Jun 6, 2:11 PM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Terrebonne | 2 hr |
| Jun 6, 3:20 PM CDT | Flash Flood Warning | LIX | Jefferson, Saint Charles, Saint John the Baptist | 115 min |
| Jun 6, 3:50 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 115 min |
| Jun 6, 4:10 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Jun 6, 4:38 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines | 2 hr |
| Jun 6, 6:53 PM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Saint Charles, Terrebonne | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.